Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 7, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 26, 2023, 3:14 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 27, 2023, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 3:14 AM CST (09:14 UTC)
- In effect from
- Feb 27, 2023, 6:00 AM CST
- Expired
- Feb 27, 2023, 1:49 PM CST
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS73 KLMK 260914 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 414 AM EST Sun Feb 26 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262200- /O.NEW.KLMK.WI.Y.0007.230227T1200Z-230228T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 414 AM EST Sun Feb 26 2023 /314 AM CST Sun Feb 26 2023/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 55 mph possible. * WHERE...Central southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ Monday. * IMPACTS...Gusty winds could blow around unsecured lightweight objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Showers and isolated thunderstorms may produce stronger gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
3 follow-up statements
094 WWUS73 KLMK 262003 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 303 PM EST Sun Feb 26 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271000- /O.CON.KLMK.WI.Y.0007.230227T1200Z-230228T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 303 PM EST Sun Feb 26 2023 /203 PM CST Sun Feb 26 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 55 mph possible. * WHERE...Southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ Monday. * IMPACTS...Gusty winds could blow around unsecured lightweight objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Showers and isolated thunderstorms may produce stronger gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JML
252 WWUS73 KLMK 270749 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 249 AM EST Mon Feb 27 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280000- /O.CON.KLMK.WI.Y.0007.230227T1200Z-230228T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 249 AM EST Mon Feb 27 2023 /149 AM CST Mon Feb 27 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 55 mph possible. * WHERE...Southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ Monday. * IMPACTS...Gusty winds could blow around unsecured lightweight objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Showers and isolated thunderstorms may produce stronger gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALL
161 WWUS73 KLMK 271949 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 249 PM EST Mon Feb 27 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280000- /O.UPG.KLMK.WI.Y.0007.000000T0000Z-230228T0000Z/ /O.NEW.KLMK.HW.W.0002.230227T2000Z-230228T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 249 PM EST Mon Feb 27 2023 /149 PM CST Mon Feb 27 2023/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with widespread gusts over 50 mph expected, with isolated wind gusts over 60 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest and south central Kentucky. * WHEN...Until 7 PM EST /6 PM CST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CJP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:23 AM CST, 51 minutes earlier.
Area forecast discussion, Feb 26, 2:23 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
323 AM EST Sun Feb 26 2023
.Short Term...(Today and tonight)
Issued at 320 AM EST Sun Feb 26 2023
Synopsis...The mid-level height anomaly pattern starts with ridging
extending from the quasi-stationary high in the Caribbean through
the Gulf States and into the central US, leaving the Ohio Valley
under zonal flow. Farther to the west, upper low spins over
California and ahead of a deepening longwave trough. As the trough
starts to enter the western half of the CONUS, the upper-low will
eject towards the east-northeast as a compact, strong shortwave
trough driving an intense low-level mass response along the Mid-
Mississippi Valley on Sunday night. Although the greatest weather
impacts related to the aforementioned system are expected to begin
Monday morning (refer to the Long-Term section below), theta-e
advection under weak isentropic lifting will increase precipitation
chances tonight.
Today...Overnight satellite trends confirm clearing and/or thinning
of the previous broken layer of high clouds over the southern and
central Kentucky with a subsequent northward progression of low-
level stratus and development of fog. Hi-res guidance has hinted at
these events with high probabilities of VIS lower than one mile for
a brief period at and after sunrise. However, upstream elevated
convective activity over the AR/MO borderline and ensuing cloud
advection might hinder the establishment of a fully-fledged
radiational fog scenario. As a result, patchy fog has been included
in the forecast for the next hours over the southeastern portion of
the CWA with dense fog manifesting in valleys and near bodies of
water. Drivers should exercise caution and be prepared for sudden
changes of visibilities this morning. Any fog and reduced VIS will
be dissipating by 26/14Z, though mostly cloudy skies will remain for
the rest of the day. In addition, winds will remain light and slowly
turning to the south with highs upper 50s to low 60s. As for the
rain chances, mostly dry conditions for most of the area since the
heaviest moisture transport axis will be located south of KY with
forecast soundings holding onto mid-level dry air. However, light
rain showers or a few sprinkles could be observed towards the Green
River basin if overnight activity expands to the north of the
expected forecast.
Tonight...Weak isentropic lifting and moisture advection ahead of
the intensifying system and associated LLJ will account for
increasing precipitation chances, but no thunder probability.
Moreover, the temperature oscillation will be minimal when factoring
cloudy skies and strengthening southerly winds with min temps in the
low to mid 50s.
&&
.Long Term...(Monday through Saturday)
Issued at 308 AM EST Sun Feb 26 2023
...Strong Winds Monday...
---------------------------------------------------------------------
Key Message:
- 45-55 mph wind gusts expected on Monday with isolated 60+ mph
gusts possible especially mid-morning through mid-afternoon
---------------------------------------------------------------------
A strong surface low over Iowa Monday morning will weaken slightly
as it heads ENE towards Lake Michigan over the course of the day. A
ribbon of enhanced moisture will surge north ahead of the trailing
cold front, providing 1-1.2" PWATs to support broken bands of
convection in the warm sector of the system as convective
temperatures are surpassed by mid-morning. Instability continues to
look marginal along with weak mid-level lapse rates and surface dew
points likely not making it out of the 50s. Still, lines of gusty
showers can be expected and isolated thunderstorms not ruled out,
with the ECMWF showing some lightning generation possible.
This will be a tightly wrapped system with very strong winds ahead
of it. The stronger winds aloft will be in the morning, with even
low-topped convection able to bring some of those winds down to the
surface. QPF patterns in the NBM and HRRR data show streaks of
enhanced QPF, suggesting embedded stronger cellular development that
would need to be watched for stronger wind gusts. With the strong
low level shear in place, SPC has delineated a 2% tornado risk north
of I-64, which matches well with yesterday's and today's CSU machine
learning probabilities and with current model projections of where
the best instability will be located. However, straight-line winds
are the more significant threat across the region as a whole.
Showers move out of the area with cold fropa midday. We should see
at least partial clearing in the afternoon with steepening low level
lapse rates. Winds aloft will be decreasing but mixing up to around
3 or 4 thousand feet could still generate some very strong wind
gusts at the surface. 925mb winds over the Tennessee and Ohio
Valleys with this system are the same strength as what occurred with
the February 9 system, though this time the parent low will be
farther away and weakening as it passes by to our north. A Wind
Advisory will be issued with this forecast package.
Afternoon temperature readings on Monday will be in the 70s with
record highs in jeopardy.
Winds will gradually weaken Monday night with weak surface ridging
lasting into Tuesday.
Tuesday night weak low pressure over the Midwest will lift a warm
front through the Ohio Valley but deep RH will still be to our south
resulting in a dry frontal passage. By Wednesday afternoon/evening
the low will be crossing the Great Lakes and will pull its cold
front through the region. The Gulf moisture that was to our south
Tuesday night will have had enough time to make it far enough north
by Wednesday afternoon to support showers here. Surface dew points
may reach the lower 60s with some SBCAPE available and strong shear
with moderate mid-level lapse rates. Will include thunder in the
forecast and it will be a breezy day as well as March potentially
comes in like a lion.
Temperatures will return to the 70s on Wednesday and some records
could be in jeopardy once again.
Model agreement decreases as we get into Thursday-Friday. However,
the pattern supports a showery solution for this time period as
another system ejects out of the Desert Southwest and traverses the
eastern half of the country from southwest to northeast. There is a
possibility of significant rains somewhere in the Ohio or Tennessee
Valleys, with the LREF grand ensemble mean showing a 50% chance of
greater than an inch of rain from Thursday afternoon into Friday
morning. EC shows a positive shift of tails for QPF and the Gulf
should be wide open with the potential for strong northward water
vapor transport.
Having said all that, the weekend looks dry...for now.
&&
.Aviation...(06Z TAF Issuance)
Issued at 1250 AM EST Sun Feb 26 2023
Impacts/Confidence:
- Medium(Low) confidence in MVFR(IFR) ceilings at BWG tonight.
- High confidence in deteriorating flight conditions at all
terminals towards the end of the forecast period.
Discussion...VFR conditions prevail at the start of the forecast
period. RGB satellite-derived imagery depicts a fairly complex cloud
pattern evolution with low-level stratus and fog developing under
extensive high-level cirrus. There is an MVFR stratus shield
steadily moving eastward from MO to southern IL and western KY, and
although HREF is not keen on taking it much eastward to the TAF
area, it could the main source of uncertainty for the next 12 hours.
That being said, the main area of concern tonight continues to be
BWG, and to a lesser extent LEX, as guidance insists on MVFR
ceilings with a lower confidence on IFR category (probably related
to the progression of the aforementioned stratus layer). VFR
conditions will eventually predominate after 26/14Z under light
southwesterly winds. For Sunday evening, an approaching weather
system will push MVFR ceilings from south to north as winds shift to
the south.
Extended Outlook: The incoming weather system will be associated
with an strengthening low-level jet and rain showers. Therefore, non-
convective LLWS is possible towards sunrise on Monday with IFR CIGs.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory from 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/
Monday for KYZ023>043-045>049-053>057-061>067-070>078-081-
082.
IN...Wind Advisory from 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/
Monday for INZ076>079-083-084-089>092.
&&
Short Term...ALL
Long Term...13
Aviation...ALLHazardous weather outlook, Feb 26, 2:32 AM CST, 42 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 332 AM EST Sun Feb 26 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 332 AM EST Sun Feb 26 2023 /232 AM CST Sun Feb 26 2023/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ MONDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong low pressure system will bring very gusty winds to the area on Monday. Wind gusts of 45 to 55 mph are expected to be common. A few spots may see gusts above 60 mph. The strong gusts may produce localized wind damage and scattered power outages. .SPOTTER INFORMATION STATEMENT... Spotters may be needed on Monday to report measured wind gusts and any related wind damage. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ALL/13
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.